Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 28, NWS Mobile, AL

February 10, 2020Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 10, 2020, 8:01 PM CST for Clarke County, Alabama. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 10, 2020, 8:01 PM CST (02:01 UTC)
Expired
Feb 10, 2020, 8:45 PM CST
In force
44 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Clarke County, AL

The radar

The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 8:22 PM CSTTSTM WND DMG1 Sse Peacock, ALTREE BLOCKING NORTHBOUND LANES OF HIGHWAY 43 JUST NORTH OF CLARKE PREP SCHOOL.
Feb 10, 8:22 PM CSTTSTM WND DMG4 Wnw Allen, ALTREES DOWN AT 2600 ALLEN WALKER ROAD, BLOCKING THE ROAD.
Feb 10, 8:23 PM CSTTSTM WND DMG2 Se Grove Hill, ALTREE FELL ON A MOBILE HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-145 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WUUS54 KMOB 110201
SVRMOB
ALC025-110245-
/O.NEW.KMOB.SV.W.0028.200211T0201Z-200211T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
801 PM CST Mon Feb 10 2020

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Clarke County in southwestern Alabama...

* Until 845 PM CST.

* At 800 PM CST, severe thunderstorms were located along a line
  extending from 4 miles west of Fulton to 9 miles southwest of Grove
  Hill to near Saint Stephens, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jackson, Grove Hill, Whatley and Fulton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3174 8752 3170 8752 3170 8757 3155 8757
      3152 8762 3150 8761 3135 8778 3133 8792
      3136 8789 3141 8791 3137 8794 3138 8795
      3142 8791 3144 8793 3150 8791 3156 8802
      3158 8802 3164 8808 3169 8796 3184 8782
TIME...MOT...LOC 0200Z 317DEG 11KT 3178 8780 3164 8791 3158 8804 

HAIL...<.75IN
WIND...60MPH
 
$$

Black
3 follow-up statements
087 
WWUS54 KMOB 110207
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
807 PM CST Mon Feb 10 2020

ALC025-110245-
/O.CON.KMOB.SV.W.0028.000000T0000Z-200211T0245Z/
Clarke AL-
807 PM CST Mon Feb 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR CENTRAL CLARKE COUNTY...

At 806 PM CST, severe thunderstorms were located along a line
extending from 3 miles southwest of Fulton to 8 miles north of
Jackson to near Saint Stephens, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Jackson, Grove Hill, Whatley and Fulton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3174 8752 3170 8752 3170 8757 3155 8757
      3152 8762 3150 8761 3135 8778 3133 8792
      3136 8789 3141 8791 3137 8794 3138 8795
      3142 8791 3144 8793 3150 8791 3156 8802
      3158 8802 3164 8808 3169 8796 3184 8782
TIME...MOT...LOC 0206Z 317DEG 11KT 3177 8778 3163 8789 3157 8802 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Black
428 
WWUS54 KMOB 110220
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
820 PM CST Mon Feb 10 2020

ALC025-110245-
/O.CON.KMOB.SV.W.0028.000000T0000Z-200211T0245Z/
Clarke AL-
820 PM CST Mon Feb 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHEASTERN CLARKE COUNTY...

At 820 PM CST, severe thunderstorms were located along a line
extending from near Grove Hill to 6 miles north of Jackson to near
Leroy, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Grove Hill, Whatley and Fulton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3174 8752 3170 8752 3170 8757 3155 8757
      3152 8762 3150 8761 3145 8775 3152 8788
      3162 8796 3169 8785 3181 8774
TIME...MOT...LOC 0220Z 317DEG 11KT 3174 8775 3160 8786 3154 8799 

HAIL...1.00IN
WIND...60MPH
 
$$
Black
475 
WWUS54 KMOB 110236
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
836 PM CST Mon Feb 10 2020

ALC025-110246-
/O.EXP.KMOB.SV.W.0028.000000T0000Z-200211T0245Z/
Clarke AL-
836 PM CST Mon Feb 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY
WILL EXPIRE AT 845 PM CST...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
these thunderstorms.

LAT...LON 3174 8752 3170 8752 3170 8757 3155 8757
      3152 8762 3150 8761 3145 8775 3152 8788
      3162 8796 3169 8785 3181 8774
TIME...MOT...LOC 0236Z 317DEG 11KT 3171 8771 3157 8782 3151 8795 

$$
Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 8:00 PM CST, 1 minute earlier.

Area forecast discussion, Feb 10, 8:00 PM CST, 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
800 PM CST Mon Feb 10 2020

.UPDATE...A weak meso-low tracking along a boundary across the
interior section of southwest Alabama continues to support a
strong to severe storm currently in Clarke County and moving
eastward. This storm produced damage across northwest Greene
County earlier this evening. Near-term models continue to agree that
once this storm clears the area, rain coverage will be isolated to
scattered overnight. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.

     Dense Fog Advisory until 9 AM CST Tuesday for ALZ263>266.

FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.

     Dense Fog Advisory until 9 AM CST Tuesday for FLZ201>206.

MS...None.
GM...Dense Fog Advisory until 6 PM CST Wednesday for GMZ630>636-650-
     655.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 10, 3:24 PM CST, 4 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
324 PM CST Mon Feb 10 2020

ALZ051>053-MSZ067-075-076-112130-
Choctaw-Washington-Clarke-Wayne-Perry-Greene-
324 PM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for southwest Alabama and
southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

A limited threat of flooding by excessive rainfall is possible over
poor drainage and lower lying areas north of Highway 84.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The potential exists for locally heavy rainfall to produce flooding
Tuesday in poor drainage and lower lying areas. Another round of
storms Wednesday night could be locally severe. The primary hazard
in any storms that may become severe Wednesday night will be
damaging winds. Forecasters cannot entirely rule out the occurrence
of a tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ263-264-FLZ201-203-205-112130-
Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland-
Okaloosa Inland-
324 PM CST Mon Feb 10 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Dense Fog Advisory.

Storms to move eastward over the area Wednesday night could be
locally severe. The primary hazard in any storms that may become
severe Wednesday night will be damaging winds. Forecasters cannot
entirely rule out the occurrence of a tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ054>060-261-262-MSZ078-079-112130-
Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington-
Mobile Inland-Baldwin Inland-Stone-George-
324 PM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

Areas of fog develop tonight and could become locally dense,
especially closer to the coast. Visibilities reduced to a half mile
or less will bring hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Areas of fog redevelops Tuesday night could become locally dense.
Visibilities reduced to a half mile or less will bring hazardous
driving conditions. Storms to move eastward over the area Wednesday
night could be locally severe. The primary hazard in any storms that
may become severe Wednesday night will be damaging winds. Forecasters
cannot entirely rule out the occurrence of a tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-112130-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
324 PM CST Mon Feb 10 2020

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...
...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Dense Fog Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-112130-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-
324 PM CST Mon Feb 10 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Dense Fog Advisory.

Moderate to strong southerly winds Wednesday will become a strong
northerly Thursday. Combined with building seas, hazard conditions
for small craft are possible Wednesday into Saturday.

GMZ670-675-112130-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
324 PM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Moderate to strong southerly winds Wednesday will become a strong
northerly Thursday. Combined with building seas, hazard conditions
for small craft are possible Wednesday into Saturday.

In the hours before

Special weather statement, Feb 10, 6:39 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
639 PM CST Mon Feb 10 2020

ALZ051-052-MSZ067-110115-
Choctaw AL-Washington AL-Wayne MS-
639 PM CST Mon Feb 10 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE
COUNTIES UNTIL 715 PM CST...

At 638 PM CST, the strong thunderstorm was located near Buckatunna,
or 13 miles west of Chatom, moving northeast at 50 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Millry and Buckatunna.

LAT...LON 3174 8817 3167 8808 3166 8808 3166 8809
      3164 8809 3162 8807 3160 8808 3159 8806
      3158 8806 3145 8853 3158 8858
TIME...MOT...LOC 0038Z 247DEG 44KT 3154 8847
Local storm report, Feb 10, 7:18 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
718 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 NNW PIAVE             31.42N 88.76W
02/10/2020                   GREENE             MS   PUBLIC

            DAMAGE TO TREES AND A COUPLE OF HOUSES ON
            PIAVE CHURCH ROAD BETWEEN UNION ROAD AND
            HIGHWAY 63. POSSIBLE TORNADO.

&&

JC
Special weather statement, Feb 10, 7:45 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
745 PM CST Mon Feb 10 2020

ALZ052-053-055-110215-
Clarke AL-Monroe AL-Washington AL-
745 PM CST Mon Feb 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MONROE...NORTHERN WASHINGTON AND CENTRAL
CLARKE COUNTIES UNTIL 815 PM CST...

At 745 PM CST, the strong thunderstorms were located along a line
extending from 8 miles west of Grove Hill to 5 miles west of Saint
Stephens, and moving east at 75 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Monroeville, Jackson, Grove Hill, Saint Stephens, Leroy, Whatley,
Beatrice and Fulton.

LAT...LON 3165 8720 3141 8744 3146 8791 3153 8835
      3170 8813 3170 8809 3173 8809 3178 8803
      3181 8720
TIME...MOT...LOC 0145Z 263DEG 67KT 3171 8793 3156 8814

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:39 PM CSTSpecial Weather StatementMOBWashington36 min
Feb 10, 6:47 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington43 min
Feb 10, 7:05 PM CSTTornado WarningMOBClarke, Washington25 min
Feb 10, 7:28 PM CSTTornado WarningMOBClarke, Washington19 min
Feb 10, 7:45 PM CSTSpecial Weather StatementMOBClarke, Monroe30 min
Feb 10, 8:35 PM CSTSpecial Weather StatementMOBMonroe40 min
Feb 10, 8:42 PM CSTAreal Flood AdvisoryMOBClarke, Wilcox2 hr
Feb 11, 2:59 PM CSTDense Fog AdvisoryMOBBaldwin, Covington, Escambia, Mobile18 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.